Forum

Avonex - Unknown ADR

Hello, I’m opening this topic to report a very serious health problem that I’m having since the date of 11/19/15 by reason of the application of Avonex. In that day, as always, I applied the injection of Avonex, just taking care to use antipyretic before.Two days later, woke up at 5 a.m. with an excruciating pain in the leg where I applied the injection. I couldn’t move it, seemed to weigh more than the whole body, had spasms and the pain was too much.
My neuro immediately suspected an outbreak and began treatment with Prelone (corticoid). The days passed and there was no improvement, so my neuro has another suspicion: the CRPS, peripheral neuropathy. Moved all the treatment and started using drugs for this purpose.
After other suspicions without reach any conclusion, my neuro suggested I consult other doctors, because he doesn’t know what to do,. Desperate of pain, I have consulted many doctors to see if someone was coming to any conclusion.
I did a lot of tests: Two spine MRI, Ultrasound, x-ray, and a lot of blood and urine tests. My thigh MRI accused inflammatory process at various points and small liquid blade. After 30 days, at the site of application appeared a small hole with bruise (it would be normal if you showed up on the day of application, not 30 days after). Now everything seemed obvious. The reason was the injection …
The next day I consulted with a rheumatologist who confirmed my suspicion. I couldn’t have another cause. I started taking antibiotics and get a slight improvement. During this time, my life turned upside down, totally depriving me of activities especially physical activity. I was leaving the house only to consultations and examinations because it was difficult to walk.
It’s been almost 40 days and I’m still not well. The leg still hurts, weak and spasming, where I lose strength and almost fell.
Has anyone here ever had or knew someone who had something similar?

Thanks to all and sorry for my English.

I am sorry that you have been having a horrible time.

I’m not quite clear about what the doctors decided what is wrong - some sort of widespread bacterial infection with its source at the injection site? - but I hope that you start to feel better very soon. Sorry if I have misunderstood.

Alison

Doctors still aren’t sure, but they think it’s an infectious process. However, I did a blood test and it was negative for bacteria. I’m really confused. Two days ago I discovered a case very similar to mine and the patient used Zocor (medicine for cholesterol control), and after stop taking it, she began to feel improvements, because this remedy cause weakening and, in extreme cases, muscle breakdown. I also use this remedy… I stopped taking and today I woke up a little better.

Thanks!

Sounds awful, I’m not clear whether it’s bacterial or nerve damage. But its disguising itself as an MS symptom.

Hope it’ll improve with appropriate drugs.

Sue

sounds very like an infection to me…Did they investigate Cellulitis? Only a serious high dose of antibiotics would help…It sounds as though it’s not going because the infection is still underlying.